Alert archive / North Carolina / Tornado Warnings in 2024

Tornado Warning 9, NWS Blacksburg, VA

April 11, 2024Stokes County, Surry County, Yadkin County, North Carolina

NWS Blacksburg, VA issued this tornado warning at Apr 11, 2024, 7:39 PM EDT for Stokes County, Surry County, Yadkin County, North Carolina. It was in force for 36 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 11, 2024, 7:39 PM EDT (23:39 UTC)
Expired
Apr 11, 2024, 8:15 PM EDT
In force
36 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Stokes County, NC, Surry County, NC, Yadkin County, NC

The radar

The Roanoke radar (KFCX), 93 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 11, 8:08 PM EDTTSTM WND DMG4 Ssw Pilot Mountain, NCAt two trees down completely blocking the roadway, one large tree and one smaller tree, in the 300 block of Pinnacle Hotel Road southwest of Pilot Mountain, NC.
Apr 11, 8:09 PM EDTTSTM WND DMG4 Ene Siloam, NCMultiple trees down on Shaols Road near its intersection with Stony Ridge Road near Pinnacle, NC. The road was completely blocked by the downed trees.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 11, 6:43 PM EDTTornado WatchSPC4 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.7 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2024-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 24 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2024-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 149 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
24 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
693 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
207 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

376 
WFUS51 KRNK 112339
TORRNK
NCC169-171-197-120015-
/O.NEW.KRNK.TO.W.0009.240411T2339Z-240412T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service BLACKSBURG VA
739 PM EDT Thu Apr 11 2024

The National Weather Service in BLACKSBURG has issued a

* Tornado Warning for...
  Southeastern Surry County in northwestern North Carolina...
  West central Stokes County in north central North Carolina...
  Northwestern Yadkin County in northwestern North Carolina...

* Until 815 PM EDT.

* At 739 PM EDT, a severe thunderstorm capable of producing a tornado
  was located over Boonville, moving northeast at 35 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Yadkinville...
  Pilot Mountain...
  Boonville...
  Nebo...
  Pilot Mountain State Park...
  Level Cross...
  and Rockford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3611 8070 3618 8080 3645 8060 3637 8038
TIME...MOT...LOC 2339Z 216DEG 32KT 3619 8071 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

BMG
3 follow-up statements
089 
WWUS51 KRNK 112348
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
748 PM EDT Thu Apr 11 2024

NCC169-171-197-120015-
/O.CON.KRNK.TO.W.0009.000000T0000Z-240412T0015Z/
Surry NC-Stokes NC-Yadkin NC-
748 PM EDT Thu Apr 11 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR 
SOUTHEASTERN SURRY...WEST CENTRAL STOKES AND NORTH CENTRAL YADKIN
COUNTIES...

At 748 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Rockford, or near Boonville, moving northeast at 45
mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Pilot Mountain...
Boonville...
Nebo...
Pilot Mountain State Park...
Level Cross...
Rockford...
and Siloam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3619 8064 3625 8075 3645 8060 3637 8038
TIME...MOT...LOC 2348Z 213DEG 40KT 3628 8065 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

BMG
215 
WWUS51 KRNK 112357
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
757 PM EDT Thu Apr 11 2024

NCC169-197-120006-
/O.CAN.KRNK.TO.W.0009.000000T0000Z-240412T0015Z/
Stokes NC-Yadkin NC-
757 PM EDT Thu Apr 11 2024

...THE TORNADO WARNING FOR WEST CENTRAL STOKES AND NORTH CENTRAL 
YADKIN COUNTIES IS CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1100 PM EDT for north central
and northwestern North Carolina...and southwestern Virginia.

&&

LAT...LON 3629 8063 3628 8063 3631 8070 3645 8060
      3639 8045 3633 8045 3628 8054 3628 8056
      3627 8060
TIME...MOT...LOC 2356Z 216DEG 32KT 3634 8059 

$$

NCC171-120015-
/O.CON.KRNK.TO.W.0009.000000T0000Z-240412T0015Z/
Surry NC-
757 PM EDT Thu Apr 11 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR 
SOUTHEASTERN SURRY COUNTY...

At 756 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Level Cross, or near Fairview, moving northeast at
35 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Pilot Mountain...
Siloam...
Ararat...
Pilot Mountain State Park...
and Level Cross.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3629 8063 3628 8063 3631 8070 3645 8060
      3639 8045 3633 8045 3628 8054 3628 8056
      3627 8060
TIME...MOT...LOC 2356Z 216DEG 32KT 3634 8059 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

BMG
385 
WWUS51 KRNK 120006
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
806 PM EDT Thu Apr 11 2024

NCC171-120016-
/O.EXP.KRNK.TO.W.0009.000000T0000Z-240412T0015Z/
Surry NC-
806 PM EDT Thu Apr 11 2024

...THE TORNADO WARNING FOR SOUTHEASTERN SURRY COUNTY WILL EXPIRE AT 
815 PM EDT...

The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 1100 PM EDT for north central
and northwestern North Carolina...and southwestern Virginia.

&&

LAT...LON 3629 8063 3628 8063 3631 8070 3645 8060
      3639 8045 3633 8045 3628 8054 3628 8056
      3627 8060
TIME...MOT...LOC 0006Z 216DEG 32KT 3640 8053 

$$

BMG

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this tornado warning went out at Apr 11, 7:35 PM EDT, 4 minutes earlier.

Area forecast discussion, Apr 11, 7:35 PM EDT, 4 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
735 PM EDT Thu Apr 11 2024

.SYNOPSIS...
A complex low pressure system over the eastern United States
will produce showers and thunderstorms as a cold front pushes
off the Mid Atlantic coast by Friday morning. Gusty wind and
colder temperatures will follow this system for Friday into
Saturday with some showers in the mountains. Mainly dry and
warmer weather is on tap for the beginning of next week.

&&

.NEAR TERM /THROUGH FRIDAY/...
As of 725 PM EDT Thursday...

Key Message:

 1. Tornado Watch until 11pm for portions of NW NC into southern
VA. Chance for severe storms with isolated tornadoes, locally
heavy rain, and gusty wind.

2. Wind Advisory remains in effect for Western Greenbrier

3. Wind advisory may be expanded into the southern Blue Ridge
for tonight

Low level environment favors spinning with 0-1km SRH 200-350.
Per coordination with SPC have a Tornado Watch for southern VA
into NW NC til 11pm. Once sun sets, instability will weaken but
shear remains high into the evening ahead of the front over the
piedmont, so will need to heed warnings. Have already had a
confirmed tornado in Wilkes County.

Previous discussion...

Not seeing much erosion of the stratus in satellite imagery over
Virginia, but ans area of clearing over Georgia and South
Carolina was advancing north. HRRR and HREF showed the time
range from 20Z/4PM through 03Z/11PM. The convective allowing
models show the potential for discrete supercells developing in
the foothills of North Carolina and tracking into central and
eastern Virginia and North Carolina.

The 12Z RNK sounding had about 300 J/kg of Convective Available
Potential Energy. But limited cooling at mid level is expected
and for now stratus and rain are hampering warming at low
levels so available instability may limit coverage of
thunderstorms this afternoon and evening.

Cold air aloft arrives on Friday. Bufkit forecast soundings
showed large lapse rates and much of the elevated CAPE above
the freezing level. Have maintained thunder during the daytime.

Low level jet shows a maximum just behind in the front in the
50 to 60 knot range out of the west. This brings wind gusts in
the higher elevations of the southern Blue Ridge. Gusty wind
continues through Friday. This also supported by strong cold air
air advection and healthy pressure rises. Daytime mixing Friday will
also produce another surge in wind.

Temperatures will hold in the 50s and 60s until the cold front
passes through in the late evening. 850MB temperatures drop to
near zero be Friday morning.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
As of 1245 PM EDT Thursday...

Key Messages:

1) Confidence is high for gusty winds persisting into Saturday
before fading by Saturday night.

2) A low chance of showers and thunderstorms returns by late
Sunday for southeast West Virginia.

Gusty winds will continue into Friday night and Saturday due to
a strong pressure gradient between low pressure deepening in
eastern Canada and high pressure in the lower Mississippi River
Valley. There may be gusts approaching advisory criteria along
the southern Blue Ridge. The wet soil from recent rainfall could
allow a few trees and power lines to be blown down more easily.
Upslope rain showers will gradually fade from Boone to
Lewisburg by Saturday morning, and there may be snow flurries
along the higher elevations of western Greenbrier County before
the moisture completely dissipates. High pressure should provide
lighter winds and drier weather for the remainder of Saturday
and through Saturday night.

An upper level ridge will build eastward from the southern
Plains to the Gulf Coast on Sunday. As high pressure drifts
offshore, the flow should turn towards the southwest. The rising
heights aloft and the increasing warm air advection should
boost temperatures notably above normal with widespread highs in
the 70s by Sunday afternoon. Meanwhile, a weak frontal boundary
will dive southeastward from the Great Lakes, but the building
upper level ridge will halt any further progress southward from
Pennsylvania. Some showers and thunderstorms may spill into
central West Virginia by Saturday evening, so a low chance of
rain exists for the Interstate 64 corridor. Elsewhere, dry
weather is expected for Sunday and Sunday night. Temperatures
will stay elevated during Sunday night with lows only falling
into the 50s.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
As of 1206 PM EDT Thursday...

Key Message:

1) Mainly Dry With Well Above Normal Temperatures

Forecast models agree in a building a ridge and 8h temps across
our area next week. Warm front close to the area Monday allows
for a few showers/storms but in general frontal systems will be
to our northwest through the period with limited chances for
showers or storms. Going to be more like early summer at times
with high temperatures in the 80s by midweek.

Highs and lows will be running 10-20 degrees above normal.

Forecast confidence is high on warmer pattern and moderate on
rain chances which will be mainly confined to the mountains.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
As of 730 PM EDT Thursday...

Flying conditions will be poor at times this evening as
shower/storm activity will be widespread. Looking at potential
strong/severe storms along/east of a line from ROA-MWK through
03z.

Ceilings will rise to VFR east of the Blue Ridge with the west
wind behind the front.

Cold air aloft arrives on Friday. Bufkit forecast soundings
showed large lapse rates and much of the elevated CAPE above
the freezing level. Have maintained thunder during the daytime.
Some of the showers and thunderstorms will spread east into the
piedmont of Virginia and North Carolina during the afternoon but
kept precip out of the forecast in the east as will likely be
scattered.

Low level jet shows a maximum just behind in the front in the
50 to 60 knot range out of the west. This brings wind gusts in
the higher elevations of the southern Blue Ridge. Gusty wind
continues through Friday. This also supported by strong cold air
air advection and healthy pressure rises. Daytime mixing Friday will
also produce another surge in wind.

Forecast confidence is average.

OUTLOOK...

Friday night and Saturday, expect gusty northwest wind on the
west side of the exiting system with scattered to numerous upslope
showers and isolated thunderstorms for the mountains. Most
areas will trend to VFR east of the Blue Ridge.

By Sunday, VFR conditions are expected for all locations along
with weakening winds.

By Monday, a weak system may bring a return of some showers and
patchy sub-VFR conditions to Southeast West Virginia. Elsewhere,
VFR conditions are expected.

Mainly VFR through Tuesday with a few showers/storms possible
north of LWB-HSP.

Confidence in the above extended aviation scenario is moderate.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Wind Advisory from midnight tonight to 9 PM EDT Friday for
     VAZ009-012>020-022>024-032>035.
NC...Wind Advisory from midnight tonight to 9 PM EDT Friday for
     NCZ001>003-018-019.
WV...Wind Advisory until 9 PM EDT Friday for WVZ508.

&&

SYNOPSIS...AMS
NEAR TERM...AMS/WP
SHORT TERM...PW
LONG TERM...WP
AVIATION...AMS/WP
Hazardous weather outlook, Apr 11, 3:34 PM EDT, 4 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
334 PM EDT Thu Apr 11 2024

NCZ004>006-020-VAZ007-010-011-043>047-058-059-WVZ042>044-507-121945-
Stokes-Rockingham-Caswell-Yadkin-Tazewell-Bland-Giles-Henry-
Pittsylvania-Campbell-Appomattox-Buckingham-Halifax-Charlotte-Mercer-
Summers-Monroe-Eastern Greenbrier-
334 PM EDT Thu Apr 11 2024

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia and southeast West Virginia.

.DAY ONE...This afternoon and tonight.

There is a slight risk (Level 2 of 5) of severe thunderstorms this
afternoon and evening. The primary risk is damaging wind and isolated
tornadoes. In addition, locally heavy rainfall may lead to flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and evening.

WVZ508-121945-
Western Greenbrier-
334 PM EDT Thu Apr 11 2024

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM EDT FRIDAY...

This Hazardous Weather Outlook is for southeast West Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

There is a slight risk (Level 2 of 5) of severe thunderstorms this
afternoon and evening. The primary risk is damaging wind and isolated
tornadoes. In addition, locally heavy rainfall may lead to flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

Strong, gusty winds will continue into Saturday this afternoon and
evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NCZ001>003-018-019-VAZ009-012>020-022>024-032>035-121945-
Ashe-Alleghany NC-Surry-Watauga-Wilkes-Smyth-Wythe-Pulaski-
Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-
Botetourt-Rockbridge-Patrick-Franklin-Bedford-Amherst-
334 PM EDT Thu Apr 11 2024

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM EDT
FRIDAY...

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia and west central Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

There is a slight risk (Level 2 of 5) of severe thunderstorms this
afternoon and evening. The primary risk is damaging wind and isolated
tornadoes. In addition, locally heavy rainfall may lead to flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

Strong, gusty winds will continue into Saturday this afternoon and
evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Special weather statement, Apr 11, 6:03 PM EDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
603 PM EDT Thu Apr 11 2024

NCZ001-002-018-019-VAZ009-015-112230-
Ashe NC-Wilkes NC-Watauga NC-Alleghany NC-Grayson VA-Smyth VA-
603 PM EDT Thu Apr 11 2024

...STRONG THUNDERSTORMS WILL IMPACT
WESTERN ALLEGHANY...NORTHWESTERN WILKES...WATAUGA AND ASHE COUNTIES
IN NORTHWESTERN NORTH CAROLINA...SOUTH CENTRAL SMYTH AND SOUTHWESTERN
GRAYSON COUNTIES IN SOUTHWESTERN VIRGINIA THROUGH 630 PM EDT...

At 602 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Wagoner to Fleetwood to Lovill. Movement
was north at 25 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Boone...
Sparta...
Jefferson...
West Jefferson...
Blowing Rock...
Independence...
and Lansing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3635 8181 3636 8180 3634 8177 3634 8171
      3641 8174 3647 8170 3653 8171 3659 8168
      3662 8161 3664 8161 3667 8164 3670 8161
      3668 8118 3652 8110 3609 8145 3610 8151
      3612 8155 3611 8181 3616 8183 3619 8185
TIME...MOT...LOC 2202Z 194DEG 21KT 3642 8136 3630 8149 3624 8170

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

BMG
Special weather statement, Apr 11, 6:13 PM EDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
613 PM EDT Thu Apr 11 2024

NCZ019-112245-
Wilkes NC-
613 PM EDT Thu Apr 11 2024

...A STRONG THUNDERSTORM WILL IMPACT
SOUTHEASTERN WILKES COUNTY THROUGH 645 PM EDT...

At 613 PM EDT, Doppler radar was tracking a strong thunderstorm near
Taylorsville, moving north at 25 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
North Wilkesboro...
Wilkesboro...
Boomer...
Mulberry...
Buck...
Millers Creek...
and Fairplains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3628 8124 3618 8093 3603 8106 3603 8110
      3604 8111 3604 8114 3603 8117 3603 8118
      3604 8120 3603 8124 3603 8127 3601 8130
      3601 8131
TIME...MOT...LOC 2213Z 201DEG 21KT 3599 8121

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

BMG
Local storm report, Apr 11, 7:23 PM EDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
723 PM EDT Thu Apr 11 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     Tstm Wnd Dmg     Moravian Falls          36.10N 81.18W
04/11/2024                   Wilkes             NC   Emergency Mngr

            Numerous trees downed around Moravian Falls.

&&

as

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 3:11 PM EDTWind AdvisoryRNKAlleghany, Ashe, Surry, Watauga, Wilkes51 hr
Apr 11, 5:56 PM EDTAreal Flood AdvisoryRNKAshe, Watauga, Wilkes3 hr
Apr 11, 6:03 PM EDTSpecial Weather StatementRNKAlleghany, Ashe, Watauga27 min
Apr 11, 6:13 PM EDTSpecial Weather StatementRNKWilkes32 min
Apr 11, 6:34 PM EDTSevere Thunderstorm WarningRNKAlleghany, Ashe, Surry, Watauga, Wilkes, Yadkin56 min
Apr 11, 6:51 PM EDTTornado WarningRNKWilkes24 min
Apr 11, 6:59 PM EDTTornado WarningRNKSurry, Wilkes, Yadkin31 min
Apr 11, 7:05 PM EDTAreal Flood AdvisoryRNKWatauga, Wilkes3 hr
Apr 11, 7:17 PM EDTTornado Warning Tornado observedRNKSurry, Wilkes, Yadkin28 min
Apr 11, 7:33 PM EDTSevere Thunderstorm WarningRNKAlleghany, Stokes, Surry, Wilkes, Yadkin57 min

Nearby

Tornado Warnings in North Carolina, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.